Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having numbness in leg and arm. Blood pressure 115/67. Was taking lexapro for anxiety. Suggest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
All of a sudden I have a numbness in my leg and arm only left side. Nothing hurts and it more so happens when I am relaxing. I have checked my blood pressure and it is 115/67. I was on anxiety medicine (lexapro) but stop taking that a while ago. Could this be anxiety?
Posted Mon, 15 Jul 2013 in General Health
Answered by Dr. Achuo Ascensius 2 hours later
thanks for the query,

It is possible that the numbness you feel could be due to anxiety but other causes would have to be ruled out first.

Such causes include; diabetes, stroke, hypertension, deficiency in calcium, vit B, hypothyroidism etc.

However in the case of anxiety, the numbness is temporal and resolves spontaneously.

Your blood pressure is fine and at 33, diabetes is less likely. So, the things to do include;
-blood levels of calcium, potassium, magnesium and sodium
-stop alcohol of you do take it,
-take some vitamin B complex tablets etc

It will be good to see a doctor for a neurological examination, to test for reflexes, muscle power etc so as to rule out neuropathies.

Hope this answers your query. If you do have more query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Follow-up: Having numbness in leg and arm. Blood pressure 115/67. Was taking lexapro for anxiety. Suggest 36 hours later
Thank you for your response. I went to the ER just to make sure it was not something serious. He checked my reflexes, did an EKG and a chest xray. All came out in good standing. I did get a call from my doctor because I just had blood work done and he did say that I had high cholesterol and will be going on the other results on Monday. Could you please give me some questions that I should be asking him? I will be asking him about blood levels of calcium, potassium, magnesium and sodium-stop, and vitamin B complex tablets. Is there anything else I should be asking him? Also, I am now taking Niacin, Horsetail, serrapeptase, hawthorn berries, vitamin C, CQ10, fish oil, garlic, and cinnimmon, B12, Centrium pills. Are all these natural pills ok to take together?

Answered by Dr. Achuo Ascensius 50 minutes later
thanks once more for the query,

I am glad your clinical evaluation and laboratory tests you did at the ER were fine.

High cholesterol is not specific because the term cholesterol is vague and there are various cholesterol in the body if i should put it that way. Total cholesterol is not really very useful, rather the levels of the various cholesterol matters. For instance, a high level of HDL cholesterol is rather beneficial while a high level of LDL cholesterol is a risk factor for cardiovascular diseases and very high levels of triglycerides is associated with pancreatitis.

So in addition to the calcium,, potassium, magnesium , sodium and vit b12 issues, you shall be finding out from him which type of cholesterol is high. Also, you should asked for your fasting blood sugar so as to rule out diabetes mellitus.

As concerns natural products, there is no absolute fear in consuming them in moderation. However, following your appointment with your doctor and after having your complete results of your workups, your doctor should tell you those that you really need.

Hope this answers your query. If you have further query, i will be glad to response. If you do not have further query, you could close the discussion and rate the answers.

Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor